Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Linear maps preserving ideals of $C^{*}$-algebras


Author: Sang Og Kim
Journal: Proc. Amer. Math. Soc. 129 (2001), 1665-1668
MSC (2000): Primary 47B49
DOI: https://doi.org/10.1090/S0002-9939-00-06003-2
Published electronically: October 25, 2000
MathSciNet review: 1814095
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that unital self-adjoint linear bijections of matrix algebras, type $II_{1}$ factors and abelian $C^{*}$-algebras preserving maximal left ideals are isomorphisms and we show that a unital continuous linear map of a $C^{*}$-algebra $A$ that maps the minimal left ideal $Ap$ into itself is the identity map.


References [Enhancements On Off] (What's this?)

  • 1. M-D. Choi et. al., On positive linear maps preserving invertibility, J. Funct. Anal. 59 (1984), 462-469. MR 86a:46071
  • 2. B. E. Johnson, Centralizers and operators reduced by maximal ideals, J. London Math. Soc. 43 (1968), 231-233. MR 36:6937
  • 3. L. Molnár, Some linear preserver problems on $B(H)$concerning rank and corank, Linear Algebra Appl. 286 (1999), 311-321. MR 2000b:47089
  • 4. V. S. Shul'man, Operators preserving ideals in $C^{*}$-algebras, Studia Math. 109(1) (1994), 67-72. MR 95b:46097
  • 5. E. Størmer, On the Jordan structure of $C^{*}$-algebras, Trans. Amer. Math. Soc. 120 (1965), 438-447. MR 32:2930

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B49

Retrieve articles in all journals with MSC (2000): 47B49


Additional Information

Sang Og Kim
Affiliation: Department of Mathematics, Hallym University, Chuncheon 200-702, Korea
Email: sokim@sun.hallym.ac.kr

DOI: https://doi.org/10.1090/S0002-9939-00-06003-2
Keywords: $C^{*}$-algebra, derivation, minimal ideal
Received by editor(s): August 31, 1999
Published electronically: October 25, 2000
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society